Flood, Henry
- When
- July 28, 6:00 AM CST to July 29, 6:00 AM CST
- Where
- Henry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Thunderstorms produced heavy rains over Platte and Buchanon counties. South Grand River and the Crooked River.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Thunderstorms produced heavy rains over Platte and Buchanon counties. This resulted in minor flooding on the Platte River...South Grand River and the Crooked River.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 28, 3:00 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 AM CDT SAT JUL 28 2001 FIRST CONCERN IS NE KS/NW MO MCS WHICH IS PRODUCING VERY HVY RAINS AND PLENTY OF LGTNG. CNVTN ASSOCD WITH RT REAR QUAD OF UPR LVL JET ACTING UPON H8 THETAE RDG. UPR JET DYNAMICS WILL RMN OVR CWA THRU THIS AFTN WITH THETAE RDG GRADLY SHFTG S. AVN/RUC QPF HAD BEST DEPICTION OF CURRENT CNVTN AND THEY TRK MCS/HVY RAINS ACRS NRN MO THIS MRNG. WILL GO CAT ON POPS N OF MO RVR. CNVTN BCMS MORE SCT ACRS W CNTRL MO BHND OUTFLOW BNDRY. LOOKING FTHR UPSTRM CNVTN MORE WDLY SCT. PROFILERS SHOW H8 WINDS ARE VEERING SO MCS HAS BEGUN TO WKN CNSDRBLY AS NOTED BY WRMG CLD TOPS...LWR LTGNG DISCHARGES AND WKNG REF RETURNS. SOME LOCALIZED FLOODING ACRS NW MO THIS MRNG BUT NOT WORTHY OF A FLASH FLOOD WATCH. OUTFLOW BNDRYS FM MRNG MCS LIKELY TO PLAY A FACTOR FOR PTNL AFTN REDVLPMT SO WILL WORD ZONES ACCORDINGLY. UNSURE IF NEB TO MN SFC TROF WILL MAKE IT VERY FAR INTO CWA WITH ITS DRIER AIR. FOR NOW THINK IT COULD WORK INTO NRN MO BY LT AFTN OR ERY EVE. WILL MENTION CHC POPS FOR THIS EVE ACRS SRN CWA WHERE BEST CHC FOR ANY BNDRY TO FOCUS SCT CNVTN UNDER TAIL END OF RT REAR UPR JET SEGMENT. AS LONG AS WE GET SOME BINOVCS THIS AFTN MAX TEMPS SHUD RCH MID 80S MOST AREAS. AFTER THIS EVE CWA SHUD DRY OUT AS NOTED IN PREVIOUS FCST AND DISCUSSION. HOTTER AIR WILL RETURN BY TUE WITH READINGS BACK INTO THE LOW/MID 90S AND HIGH HUMIDITY. .EAX...NONE. JULY
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT SAT JUL 28 2001 ...NO SEVERE THUNDERSTORMS EXPECTED THROUGH TONIGHT... FORECAST: THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...WILL AFFECT THE ENTIRE REGION THIS MORNING. MORE STORMS COULD REFORM BY MID TO LATE AFTERNOON...WITH THE THREAT OF RAIN ENDING NORTH OF THE MISSOURI RIVER BY 6 PM. THERE IS A CHANCE FOR LINGERING SHOWERS AND THUNDERSTORMS THIS EVENING SOUTH OF A PAOLA KANSAS TO BOONVILLE LINE. A FEW OF THE STORMS TODAY MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MILES AN HOUR. HOWEVER...THE MAIN THREAT WITH THESE STORMS WILL BE FREQUENT LIGHTNING AND HEAVY RAINFALL. DISCUSSION: A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS WILL AFFECT ALL OF NORTHERN AND CENTRAL MISSOURI AND EXTREME EAST CENTRAL KANSAS THIS MORNING. THIS AREA OF RAIN SHOULD DISSIPATE BY LATE MORNING. HOWEVER...BOUNDARIES LEFT OVER FROM THE MORNING STORMS COULD HELP FOCUS REDEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. A TROPICAL LIKE AIRMASS COVERS THE ENTIRE REGION. THUNDERSTORMS WHICH FORM IN THIS TYPE OF ENVIRONMENT TYPICALLY ARE VERY EFFICIENT RAIN MAKERS AND CAN PRODUCE AN INCH OR TWO OF RAIN IN LESS THAN A HOUR. HOWEVER...THIS SAME TYPE OF AIRMASS ALSO MAKES IT MORE DIFFICULT TO SUPPORT DAMAGING WIND STORMS AND LARGE HAIL. OUTLOOK: DRY AND WARMER WEATHER WILL RETURN TO THE REGION ON SUNDAY WITH AFTERNOON READINGS ONCE AGAIN TOPPING OUT IN THE LOW TO MID 90S BY TUESDAY. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AAT HTTP://WWW.CRH.NOAA.GOV/EAX JULY
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258841, 5258842, 5258843, 5258844.